Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 27, NWS Elko, NV

October 24, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Oct 24, 2006, 3:08 PM PDT for Elko County, Nevada. It took effect at Oct 25, 2006, 12:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 3:08 PM PDT (22:08 UTC)
In effect from
Oct 25, 2006, 12:00 AM PDT
Expired
Oct 25, 2006, 4:00 PM PDT
In force
16 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2588 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 242208
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 PM PDT TUE OCT 24 2006

...STRONG WINDS ACROSS NORTHEAST NEVADA...

.A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA TONIGHT...BRINGING
STRONG WINDS TO NORTHEAST NEVADA THROUGH WEDNESDAY AFTERNOON. THE
STRONGEST WINDS WILL BE ACROSS EASTERN ELKO COUNTY.

NVZ031-033-251015-
/O.NEW.KLKN.WI.Y.0027.061025T0700Z-061025T2300Z/
NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
WEST WENDOVER
308 PM PDT TUE OCT 24 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT WEDNESDAY. 

WINDS WILL SHIFT TO THE NORTHWEST TONIGHT AND INCREASE TO 25 TO 35
MPH WITH GUSTS TO 45 MPH. STRONG NORTHWEST WINDS WILL CONTINUE
THROUGH WEDNESDAY AFTERNOON. GUSTS TO 50 MPH WILL BE POSSIBLE
DURING THE MORNING AND MIDDAY HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KLKN 250950
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
250 AM PDT WED OCT 25 2006

NVZ031-033-252300-
/O.CON.KLKN.WI.Y.0027.000000T0000Z-061025T2300Z/
NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
WEST WENDOVER
250 AM PDT WED OCT 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
OVER NORTHERN AND EXTREME ELKO COUNTY THROUGH THIS AFTERNOON. WINDS
WILL DECREASE BY EARLY THIS EVENING AS THE COLD FRONT CONTINUES
TO PUSH EASTWARD.

WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HARMER
000 
WWUS75 KLKN 252244
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
344 PM PDT WED OCT 25 2006


NVZ031-033-252345-
/O.EXP.KLKN.WI.Y.0027.000000T0000Z-061025T2300Z/
NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
WEST WENDOVER
344 PM PDT WED OCT 25 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. 

NORTHWEST WINDS WILL DIMINISH LATE THIS AFTERNOON FROM 20 TO 30
MPH WITH GUSTS TO 40 MPH...TO 10 TO 20 MPH WITH GUSTS TO 30 MPH BY
6 PM.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:15 AM PDT, 13 hours 53 minutes earlier.

Area forecast discussion, Oct 24, 1:15 AM PDT, 13 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
115 AM PDT TUE OCT 24 2006

.SYNOPSIS...AN UPPERLEVEL DISTURBANCE WILL PUSH ACROSS NORTHERN
NEVADA TUESDAY NIGHT...RESULTING IN COOLER TEMPERATURES ON WEDNESDAY
AND THURSDAY. OTHERWISE...HIGH PRESSURE WILL BRING DRY WEATHER
AND SEASONABLE TEMPERATURES TO THE REGION THROUGH NEXT WEEKEND. &&

.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...CURRENT WATERVAPOR
IMAGERY SHOWS U/L TROUGH STARTING TO PUSH INTO THE WASHINGTON
COASTLINE. U/L RIDGE OVER THE GREAT BASIN CONTINUING TO WEAKEN AS
THIS SYSTEM DIGS SE TODAY AND TONIGHT...WITH LOWERING GEOPOTENTIAL
HEIGHTS THROUGH THE DAY. TEMPS WILL CONTINUE TO BE ABOVE NORMAL TODAY
WITH WARM WEST TO SOUTHWEST FLOW AHEAD OF THE TROUGH.

ALL MODELS IN AGREEMENT SHOWING U/L TROUGH PUSHING ACROSS THE PAC
NW AND MOVING ACROSS NRN NV TUESDAY NIGHT. MODELS TRENDING A BIT
FURTHER SOUTH WITH TROUGH COMPARED TO YESTERDAY...GFS ENSEMBLE IN
AGREEMENT WITH THIS TREND...WITH ALL SOLUTION FURTHERS SOUTH
COMPARED TO 00Z YESTERDAY. NOT MUCH PRECIP WITH THIS SYSTEM...AS U/L
JET ENERGY BARELY CLIPS NRN NV ZONES...WITH DRY WESTERLY TO
NORTHWESTERLY FLOW OVER THE AREA. KEPT LOW POPS ACROSS THE NE NV
MOUNTAINS FOR ISOLD SNOW SHOWERS AND DRY ELSEWHERE. LOWERED MAX AND
MIN TEMPS SIGNIFICANTLY ON WEDNESDAY AND WEDNESDAY NIGHT
RESPECTIVELY...WITH 700MB TEMPS PLUMMETING TO -10C ACROSS NE NV. THIS
TRANSLATES TO LOW 40S FOR HIGHS IN THE XTRM NE CORNER OF THE STATE...
AND UPPER 40S TO MID 50S ACROSS THE I80 CORRIDOR. TROUGH WILL ONLY
BRUSH CNTRL NV...BUT TEMPS ARE EXPECTED TO BE ABOUT 10 TO 15 DEGS
COOLER SOUTH OF HIGHWAY 50 ALSO. TROUGH PUSHES INTO THE ROCKY
MOUNTAIN REGION BY WEDNESDAY NIGHT...WITH DRY AND COOL NORTHWESTERLY
FLOW ACROSS NV. TRUDEL

.LONG TERM...THURSDAY THROUGH MONDAY...RIDGE BUILDS INTO GREAT
BASIN FROM PACIFIC AND AMPLIFIES THURSDAY AND FRIDAY. WEAK
SHORTWAVE EJECTING ACROSS NV LATE SAT OR SUN. EXPECT LITTLE WITH
THIS FEATURE EXCEPT FEW HIGH CLOUDS AS AIRMASS DRY AND DYNAMICS WEAK.
SYSTEM OVER PACIFIC NORTHWEST FORECASTED TO SLIDE EAST OF CWA
MONDAY KEEP NEVADA DRY...BUT WITH INCREASING WINDS OVER GREAT BASIN.
TOO MUCH UNCERTAINTY WITH SHORTWAVE EARLY NEXT FOR ANY MAJOR CHANGES
TO GRIDS. TEMPS TO REMAIN COLD IN VALLEYS AT NIGHT LATER THIS WEEK
AND OVER THE WEEKEND. DAYTIME TEMPS SHOULD BE NEAR OR SLIGHTLY ABOVE
SEASONAL NORMALS. HARMER
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS.

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.